Open Access
Translator Disclaimer
June, 1990 Random Truncation Models and Markov Processes
Niels Keiding, Richard D. Gill
Ann. Statist. 18(2): 582-602 (June, 1990). DOI: 10.1214/aos/1176347617


Random left truncation is modelled by the conditional distribution of the random variable $X$ of interest, given that it is larger than the truncating random variable $Y$; usually $X$ and $Y$ are assumed independent. The present paper is based on a simple reparametrization of the left truncation model as a three-state Markov process. The derivation of a nonparametric estimator is a distribution function under random truncation is then a special case of results on the statistical theory of counting processes by Aalen and Johansen. This framework also clarifies the status of the estimator as a nonparametric maximum likelihood estimator, and consistency, asymptotic normality and efficiency may be derived directly as special cases of Aalen and Johansen's general theorems and later work. Although we do not carry through these here, we note that the present framework also allows several generalizations: censoring may be incorporated; the independence hypothesis underlying the truncation models may be tested; ties (occurring when the distributions of $F$ and $G$ have discrete components) may be handled.


Download Citation

Niels Keiding. Richard D. Gill. "Random Truncation Models and Markov Processes." Ann. Statist. 18 (2) 582 - 602, June, 1990.


Published: June, 1990
First available in Project Euclid: 12 April 2007

zbMATH: 0717.62073
MathSciNet: MR1056328
Digital Object Identifier: 10.1214/aos/1176347617

Primary: 62M05
Secondary: 60G44, 60G55, 62G05

Rights: Copyright © 1990 Institute of Mathematical Statistics


Vol.18 • No. 2 • June, 1990
Back to Top